Related Experiment Video
Updated: Oct 26, 2026

Microfluidics in Assessing Platelet Function
Published on: November 8, 2024
Thrombotic thrombocytopenic purpura: a rare but potential life-threatening complication following ticlopidine
S Jamar1, M Vanderheyden, L Janssens
1Imeldaziekenhuis, Belgium. mb10240@tvd.be
Abstract:
Thrombotic thrombocytopenic purpura (TTP) is a known, although rare, complication of ticlopidine treatment. It typically appears within the first days or weeks after initiation of therapy. We describe a case of TTP in a 75-year-old patient, due to ticlopidine, occurring three weeks after coronary stent implantation. The patient responded favourably to fresh frozen plasma exchanges. We are reporting this case to emphasize that prognosis depends on prompt diagnosis and early treatment, implying careful biochemical monitoring.
Related Concept Videos
Transient Ischemic Attack l: Introduction
Venous Thrombosis III: Interprofessional Care
Antiplatelet Drugs: Prostaglandin Synthesis, P2Y12 and Glycoprotein IIb/IIIa Inhibitors
Prostaglandin synthesis inhibitors, exemplified by the widely known aspirin, wield their power by irreversibly acetylating...
Anticoagulant Drugs: Low-Molecular-Weight Heparins
Endocarditis IV: Nursing Management
Drug toxicity: Idiosyncratic Reactions